MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113127
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during one inguinal hernia repair procedure, the fasteners of optifix fixation device were not fixating (device #1, #2 - 15 count, device #3 - 30 count).It was reported that surgeon was an experienced user of the device but had issues this time during use.As reported, the area of fixation was not any bone or ligament and the fasteners that were not fixating were removed from the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the fasteners of optifix fixation device were not fixating.Based on the information provided to date and without having the sample to evaluate, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.This mdr represents the optifix (device #1).An additional mdrs were submitted to represent the optifix (device #2, #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21179496
Report Number1213643-2024-00619
Device Sequence Number8630233
Product Code GDW
UDI-Device Identifier00801741074325
UDI-Public(01)00801741074325(17)250628(10)HUHU1235
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Catalogue Number0113127
Device Lot NumberHUHU1235
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Initial Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown